Psycho-Babble Medication Thread 240175

Shown: posts 1 to 6 of 6. This is the beginning of the thread.

 

Mazindol--is it good for depression or ADHD?

Posted by Ame Sans Vie on July 8, 2003, at 20:12:52

I'm thinking about going on this to shed some of the weight these meds have packed on me over the years. I've heard it mentioned here and there that it may be good for depression and ADHD, but I wonder if anyone has any experience with it? It's a schedule IV controlled substance, but I imagine it has little more abuse potential than something like Meridia. It's a dopamine/norepinephrine reuptake inhibitor. TIA! :-)

 

Are you going off Mirapex????? (nm)

Posted by Jack Smith on July 8, 2003, at 20:40:54

In reply to Mazindol--is it good for depression or ADHD?, posted by Ame Sans Vie on July 8, 2003, at 20:12:52

 

Re: Are you going off Mirapex????? Jack Smith

Posted by Ame Sans Vie on July 8, 2003, at 21:00:20

In reply to Are you going off Mirapex????? (nm), posted by Jack Smith on July 8, 2003, at 20:40:54

I sure hope not! Maybe you've read my response to your post re: laudanum already, but if not, what's basically going on is that the Mirapex still has me hyper-motivated, euthymic, and has improved my self-confidence, BUT, now a few months into it, I'm feeling the effects of "sleep attacks" and hypersomnolence that I've read about in the prescribing information. First I'll probably try a lower dose, but failing that, I'm hoping that something like mazindol (or perhaps a pstim of some type) might help me stay awake and avoid those inevitable mid-day naps.

 

Re: Are you going off Mirapex?????

Posted by Jack Smith on July 8, 2003, at 21:49:15

In reply to Re: Are you going off Mirapex????? Jack Smith, posted by Ame Sans Vie on July 8, 2003, at 21:00:20

> or perhaps a pstim of some type might help me stay awake and avoid those inevitable mid-day naps.

How about Provigil at 200-400?--since you had a good AD response to it at high doses, the lower doses may be enough to keep you awake and possibly add a slight AD effect on top of Mirapex. Also, the lower doses would probably keep you from developing those headaches you got at 1000mg.

JACK

 

Re: Are you going off Mirapex????? Jack Smith

Posted by Ame Sans Vie on July 8, 2003, at 23:39:38

In reply to Re: Are you going off Mirapex?????, posted by Jack Smith on July 8, 2003, at 21:49:15

I tried lower doses of Provigil for quite some time with absolutely no effect. I felt as if I may as well have been taking a sugar pill... thanks for the suggestion though.

 

Re: Are you going off Mirapex????? Ame Sans Vie

Posted by jodeye on July 9, 2003, at 23:24:48

In reply to Re: Are you going off Mirapex????? Jack Smith, posted by Ame Sans Vie on July 8, 2003, at 21:00:20

Hello Ame Sans Vie,

Tell me more about the hypersomnolence, when does it happen, and for how long?

Also, have you tried Piribedil? It's like Mirapex but with a better profile. You can read more at

http://www.medscape.com/viewarticle/439737_print


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.